Alert archive / New Mexico / High Wind Warnings in 2022

High Wind Warning 5, NWS Albuquerque, NM

February 22, 20225 counties in New Mexico

NWS Albuquerque, NM issued this high wind warning at Feb 22, 2022, 6:02 PM MST for 5 counties in New Mexico. It took effect at Feb 23, 2022, 9:00 AM MST. It was in force for 10 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 22, 2022, 6:02 PM MST (01:02 UTC)
In effect from
Feb 23, 2022, 9:00 AM MST
Expired
Feb 23, 2022, 7:00 PM MST
In force
10 hr
Issued by
NWS Albuquerque, NM

Counties Catron County, NM, Lincoln County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 106 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 23, 2:00 PM MSTNON-TSTM WND GST 7210 Sse Magdalena, NMMAGDALENA RIDGE OBSERVATORY.
Feb 23, 3:50 PM MSTHIGH SUST WINDS 406 Sw Ancho, NMMESONET STATION UP951 6.0 SW ANCHO (UPR).
Feb 23, 4:38 PM MSTNON-TSTM WND GST 5819 Sse Old Horse Spring, NMMESONET STATION DPRN5 OLD HORSE SPRINGS 19 SSE (PELONA MOUNTAIN).
Feb 23, 4:45 PM MSTNON-TSTM WND GST 6111 Se Bosque Del Apache, NMMESONET STATION WSM35 BOSQUE DEL APACHE 11 SE (WSMR).
Feb 23, 6:27 PM MSTSNOW 111 Sw Red Hill, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2022-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2022-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4927 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

198 
WWUS75 KABQ 230102
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
602 PM MST Tue Feb 22 2022

NMZ223-231200-
/O.EXP.KABQ.WI.Y.0012.000000T0000Z-220223T0100Z/
/O.NEW.KABQ.WI.Y.0013.220223T1600Z-220224T0200Z/
Central Highlands-
602 PM MST Tue Feb 22 2022

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY...
...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Central Highlands.

* WHEN...From 9 AM to 7 PM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ229-230215-
/O.EXP.KABQ.WI.Y.0012.000000T0000Z-220223T0100Z/
Northeast Highlands-
602 PM MST Tue Feb 22 2022

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

$$

NMZ226-231200-
/O.UPG.KABQ.HW.A.0003.220223T1200Z-220224T0200Z/
/O.NEW.KABQ.HW.W.0005.220223T1600Z-220224T0200Z/
/O.CON.KABQ.WI.Y.0012.000000T0000Z-220223T1200Z/
South Central Mountains-
602 PM MST Tue Feb 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY...
...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY...

* WHAT...For the High Wind Warning, south winds 30 to 40 mph with 
  gusts up to 60 mph expected. For the Wind Advisory, southwest 
  winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...South Central Mountains.

* WHEN...For the High Wind Warning, from 9 AM to 7 PM MST Wednesday. 
  For the Wind Advisory, until 5 AM MST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ208-220-224-225-241-231200-
/O.UPG.KABQ.HW.A.0003.220223T1200Z-220224T0200Z/
/O.NEW.KABQ.HW.W.0005.220223T1600Z-220224T0200Z/
Southwest Mountains-Lower Rio Grande Valley-South Central
Highlands-Upper Tularosa Valley-San Agustin Plains and Adjacent
Lowlands-
602 PM MST Tue Feb 22 2022

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Lower Rio Grande Valley, San Agustin Plains and Adjacent 
  Lowlands, South Central Highlands, Upper Tularosa Valley and 
  Southwest Mountains.

* WHEN...From 9 AM to 7 PM MST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ207-209-219-221-222-231200-
/O.NEW.KABQ.WI.Y.0013.220223T1600Z-220224T0200Z/
West Central Highlands-San Francisco River Valley-Middle Rio
Grande Valley including the Albuquerque Metro Area-Sandia and
Manzano Mountains including Edgewood-Estancia Valley-
602 PM MST Tue Feb 22 2022

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area, Sandia and Manzano Mountains including Edgewood, West 
  Central Highlands, San Francisco River Valley, and Estancia Valley.

* WHEN...From 9 AM to 7 PM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

24
4 follow-up statements
586 
WWUS75 KABQ 230410
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
910 PM MST Tue Feb 22 2022

NMZ226-231200-
/O.CON.KABQ.HW.W.0005.220223T1600Z-220224T0200Z/
/O.CON.KABQ.WI.Y.0012.000000T0000Z-220223T1200Z/
South Central Mountains-
910 PM MST Tue Feb 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MST 
WEDNESDAY...

* WHAT...For the High Wind Warning, south winds 30 to 40 mph with 
  gusts up to 60 mph expected. For the Wind Advisory, southwest 
  winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...South Central Mountains.

* WHEN...For the High Wind Warning, from 9 AM to 7 PM MST Wednesday. 
  For the Wind Advisory, until 5 AM MST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ208-220-224-225-241-231200-
/O.CON.KABQ.HW.W.0005.220223T1600Z-220224T0200Z/
Southwest Mountains-Lower Rio Grande Valley-South Central
Highlands-Upper Tularosa Valley-San Agustin Plains and Adjacent
Lowlands-
910 PM MST Tue Feb 22 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MST 
WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Lower Rio Grande Valley, San Agustin Plains and Adjacent 
  Lowlands, South Central Highlands, Upper Tularosa Valley and 
  Southwest Mountains.

* WHEN...From 9 AM to 7 PM MST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ219-231200-
/O.EXA.KABQ.WI.Y.0012.000000T0000Z-220223T1200Z/
/O.CON.KABQ.WI.Y.0013.220223T1600Z-220224T0200Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
910 PM MST Tue Feb 22 2022

...WIND ADVISORY IN EFFECT UNTIL 5 AM MST WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY...

* WHAT...For the first Wind Advisory, east winds 25 to 35 mph with 
  gusts up to 50 mph expected. For the second Wind Advisory, south 
  winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area.

* WHEN...For the first Wind Advisory, until 5 AM MST Wednesday. For 
  the second Wind Advisory, from 9 AM to 7 PM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ218-231200-
/O.EXA.KABQ.WI.Y.0012.000000T0000Z-220223T1200Z/
Santa Fe Metro Area-
910 PM MST Tue Feb 22 2022

...WIND ADVISORY IN EFFECT UNTIL 5 AM MST WEDNESDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Santa Fe Metro Area.

* WHEN...Until 5 AM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ207-209-221>223-231200-
/O.CON.KABQ.WI.Y.0013.220223T1600Z-220224T0200Z/
West Central Highlands-San Francisco River Valley-Sandia and
Manzano Mountains including Edgewood-Estancia Valley-Central
Highlands-
910 PM MST Tue Feb 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Sandia and Manzano Mountains including Edgewood, West 
  Central Highlands, San Francisco River Valley, Estancia Valley, 
  and Central Highlands.

* WHEN...From 9 AM to 7 PM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

15
460 
WWUS75 KABQ 231102
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
402 AM MST Wed Feb 23 2022

NMZ226-231930-
/O.CAN.KABQ.WI.Y.0012.000000T0000Z-220223T1200Z/
/O.CON.KABQ.HW.W.0005.220223T1600Z-220224T0200Z/
South Central Mountains-
402 AM MST Wed Feb 23 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 
PM MST THIS EVENING...


* WHAT...South to southwest winds 30 to 40 mph with gusts up to 60 
  mph possible.

* WHERE...South Central Mountains.

* WHEN...From 9 AM this morning to 7 PM MST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ219-231930-
/O.CAN.KABQ.WI.Y.0012.000000T0000Z-220223T1200Z/
/O.CON.KABQ.WI.Y.0013.220223T1600Z-220224T0200Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
402 AM MST Wed Feb 23 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM 
MST THIS EVENING...


* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area.

* WHEN...From 9 AM this morning to 7 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ218-231215-
/O.CAN.KABQ.WI.Y.0012.000000T0000Z-220223T1200Z/
Santa Fe Metro Area-
402 AM MST Wed Feb 23 2022

...WIND ADVISORY IS CANCELLED...

Wind speeds have fallen below advisory levels, therefore the Wind 
Advisory has been cancelled.

$$

NMZ208-220-224-225-241-231930-
/O.CON.KABQ.HW.W.0005.220223T1600Z-220224T0200Z/
Southwest Mountains-Lower Rio Grande Valley-South Central
Highlands-Upper Tularosa Valley-San Agustin Plains and Adjacent
Lowlands-
402 AM MST Wed Feb 23 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 
PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Lower Rio Grande Valley, San Agustin Plains and Adjacent 
  Lowlands, South Central Highlands, Upper Tularosa Valley and 
  Southwest Mountains.

* WHEN...From 9 AM this morning to 7 PM MST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ207-209-221>223-231930-
/O.CON.KABQ.WI.Y.0013.220223T1600Z-220224T0200Z/
West Central Highlands-San Francisco River Valley-Sandia and
Manzano Mountains including Edgewood-Estancia Valley-Central
Highlands-
402 AM MST Wed Feb 23 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM 
MST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Sandia and Manzano Mountains including Edgewood, West 
  Central Highlands, San Francisco River Valley, Estancia Valley, 
  and Central Highlands.

* WHEN...From 9 AM this morning to 7 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
747 
WWUS75 KABQ 231812
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
Issued by National Weather Service El Paso TX/Santa Teresa NM
1112 AM MST Wed Feb 23 2022

NMZ208-220-224>226-241-240200-
/O.CON.KABQ.HW.W.0005.000000T0000Z-220224T0200Z/
Southwest Mountains-Lower Rio Grande Valley-
South Central Highlands-Upper Tularosa Valley-
South Central Mountains-San Agustin Plains and Adjacent Lowlands-
1112 AM MST Wed Feb 23 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Lower Rio Grande Valley, San Agustin Plains and 
  Adjacent Lowlands, South Central Highlands, Upper Tularosa 
  Valley and Southwest Mountains.

* WHEN...From 9 AM this morning to 7 PM MST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power and utility outages will be possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose
or lightweight outdoor objects. Hazardous driving conditions can 
be expected, especially for motorists in high profile vehicles who
should consider delaying travel.

&&

$$

NMZ207-209-219-221>223-240200-
/O.CON.KABQ.WI.Y.0013.000000T0000Z-220224T0200Z/
West Central Highlands-San Francisco River Valley-
Middle Rio Grande Valley/Albuquerque Metro Area-
Sandia/Manzano Mountains Including Edgewood-Estancia Valley-
Central Highlands-
1112 AM MST Wed Feb 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro
  Area. Sandia and Manzano Mountains including Edgewood, West
  Central Highlands, San Francisco River Valley, Estancia Valley,
  and Central Highlands.

* WHEN...From 9 AM this morning to 7 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Dennhardt
796 
WWUS75 KABQ 240202
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
702 PM MST Wed Feb 23 2022

NMZ208-220-224>226-241-240315-
/O.EXP.KABQ.HW.W.0005.000000T0000Z-220224T0200Z/
/00000.0.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southwest Mountains-Lower Rio Grande Valley-South Central
Highlands-Upper Tularosa Valley-South Central Mountains-San
Agustin Plains and Adjacent Lowlands-
702 PM MST Wed Feb 23 2022

...HIGH WIND WARNING HAS EXPIRED...

$$

NMZ207-209-219-221>223-240600-
/O.EXP.KABQ.WI.Y.0013.000000T0000Z-220224T0200Z/
/O.NEW.KABQ.WI.Y.0014.220224T0202Z-220224T0600Z/
West Central Highlands-San Francisco River Valley-Middle Rio
Grande Valley including the Albuquerque Metro Area-Sandia and
Manzano Mountains including Edgewood-Estancia Valley-Central
Highlands-
702 PM MST Wed Feb 23 2022

...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...
...WIND ADVISORY HAS EXPIRED...

* WHAT...East winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area.

* WHEN...Through 11 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

33

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Feb 22, 4:53 PM MST, 1 hour 9 minutes earlier.

Area forecast discussion, Feb 22, 4:53 PM MST, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
453 PM MST Tue Feb 22 2022

.AVIATION...
00Z TAF CYCLE
The main impacts to aviation the next 24 hrs will be strong winds
and deteriorating winter weather across northern and western NM.
Southwest gusts btwn 25 and 35 kt will be common tonight followed by
stronger wind gusts to btwn 45 and 55 kt over central and southern NM
aft 16Z Wednesday. A dry, arctic airmass across northeast NM today
will move south and southwest tonight with blustery east to northeast
winds. This airmass may slide into the RGV late tonight and impact
KSAF and KABQ with gusty canyon winds to near 35 kt thru Wednesday
morning. Confidence is low on this scenario for KABQ. South winds are
likely to return to the RGV Wednesday afternoon with gusts up to 45
kt and widespread BLDU. Meanwhile, light snow and strong winds will
continue over the higher terrain of northern and western NM tonight.
Conditions will deteriorate from west to east Wednesday as the core
of a potent storm system approaches the region. MVFR cigs/vsbys over
the higher terrain tonight will worsen to IFR aft 19Z Wednesday with
heavy snow, blowing snow, and strong winds. Lower terrain areas like
KFMN and KGUP will also see winter weather by sunset Wednesday.

Guyer

&&

.PREV DISCUSSION...310 PM MST Tue Feb 22 2022...
.SYNOPSIS...
The current storm is over northern Nevada and will continue south
tonight then turn east Wednesday across Arizona and cross New Mexico
Thursday. A good dose of snow will fall over the western and northern
mountains tonight through Wednesday night. Significant impacts are
expected on the western and northern high terrain with icy and snow
covered roads, as well as blowing and drifting snow. The lower
elevations of western and central NM will have rain showers Wednesday,
including a few thunderstorms in the northwest. Rain will turn to
snow showers Wednesday night, and light snow will develop over the
northeast. Only minor impacts are likely, though. Winds will be strong
in many areas Wednesday, but especially in the southwest and south
central mountains. Very cold temperatures will continue in the east,
with cooler highs elsewhere Wednesday and Thursday. Precipitation
will taper off Thursday. Friday into early next week will be dry and
milder.

40

&&

.DISCUSSION...
SHORT TERM...(TUESDAY NIGHT THROUGH WEDNESDAY NIGHT)...
After a lull in snow this evening, snow will gradually increase in
coverage and intensity late tonight through Wednesday as a deep
upper level trough approaches the forecast area from the west. The
trough will cross Wednesday night and Thursday.  Most of the snow
accumulation will finish Wednesday night, except for an inch or two
of additional snow in the northern mountains on Thursday. With this
forecast package we are upgrading the northern Sangre de Cristo
Mountains to a Winter Storm Warning, but we will let the night shift
decide where else to add highlights since snow won't begin in
earnest at lower elevations until Wednesday.

Temperatures will be  very cold behind a backdoor cold front from
the central mountain chain eastward tonight, where readings will
mostly be in the single digits and teens, except for some 20s from
the Sacramento Mountains eastward. The front will push through gaps
in the central mountain chain late tonight and early Wednesday
morning with east and southeast wind gusts from 30-40 mph below
canyons opening into the Santa Fe and Albuquerque areas. Strong
southwest winds are expected to persist through tonight over the
south central mountains where gusts to 50 mph will be common. The
potential exists for south and southwest wind gusts to 60 mph over
south central and southwest areas on Wednesday as the approaching
upper level trough steers the polar jet stream over that area with
700 mb flow reaching 45-55 kt. Wednesday night, cold air will engulf
central and western areas, and persist across the east, with
widespread low temperatures in the single digits and teens, except
for some 20s from Santa southward across central and south central
areas.

LONG TERM...(THURSDAY THROUGH TUESDAY)...
The storm will be winding down Thursday, as the upper level storm
crosses New Mexico. One to 3 inches of additional snow could impact
the northern mountains. It will be blustery and cold everywhere with
highs 10 to 20 degrees below normal. Friday through early next week
will bring milder and more tranquil weather to the Land of
Enchantment. A weak short wave trough will cross the state this
weekend but we only bring some higher level clouds.

44/40

&&

.FIRE WEATHER...
After a lull in snow accumulation this evening, snow will increase
in coverage and intensity again late tonight through Wednesday, then
continue through Wednesday night with light additional accumulation
favoring the northern mountains on Thursday. Strong winds will be
possible over south central and southwest areas on Wednesday as the
jet stream moves overhead. Socorro County will have critical fire
weather conditions on Wednesday afternoon until sunset, but high
temperatures will be a few degrees below normal and Haines Indices
will only be in the 3-4 range. Temperatures will trend much colder
tonight through mid week with highs bottoming out Thursday around 10
to 25 degrees below normal. Drier, warmer, and less windy weather
are expected Friday into early next week.

44

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late tonight through late Wednesday night
for the following zones... NMZ201-204>206.

Winter Storm Warning until 5 AM MST Thursday for the following
zones... NMZ202-203-210-211-213.

Wind Advisory until 6 PM MST this evening for the following zones...
 NMZ223-229.

High Wind Watch from late tonight through Wednesday evening for the
following zones... NMZ208-220-224>226-241.

Wind Advisory until 5 AM MST Wednesday for the following zones...
NMZ226.

Winter Weather Advisory until 6 AM MST Thursday for the following
zones... NMZ214-215.

&&

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 6:02 PM MSTWind AdvisoryABQBernalillo, Catron, Cibola, McKinley, Sandoval, San Miguel and 4 more25 hr
Feb 23, 2:34 AM MSTRed Flag WarningABQBernalillo, Sandoval, Socorro, Valencia15 hr

Nearby

High Wind Warnings in New Mexico, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.